# SDR 2004FA0000016

- Difficulty date: December 19, 2003
- Submitted: January 6, 2004
- Operation: General aviation
- Aircraft: N801PC
- Make and model: Piper PA-24-260
- Aircraft serial: 244256
- Engine: Lyc TIO540*
- System (JASC): 2722 · Rudder Actuator
- Part: Bellcrank
- Part number: 2018500
- Condition: Cracked
- Location: Rudder
- Part time: 5,500 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING ANNUAL INSPECTION, A CRACK WAS FOUND IN THE BELLCRANK BOLT HOLE.  ON CLOSER INSPECTION IT WAS FOUND THAT ALL FOUR BOLT HOLES HAD CRACKS IN VARIOUS STAGES OF PROGRESSION.  THE CRACKS BEGIN AT THE END OF THE PART AND PROCEED TOWARDS THE BOLT HOLE, ONLY ONE HAS MADE IT ALL THE WAY TO THE BOLT HOLE.  THE LARGEST CRACK COULD BE SEEN CLEARLY BUT THE REMAINING THREE REQUIRED MAGNIFICATION.  A DYE PEN INSPECTION PRODUCED THE MOST CLEAR RESULTS.  ADDITIONALLY, AFTER THE INITIAL CLEANING, A CRACK WAS FOUND AT ONE OF THE HOLES FOR THE RUDDER CABLE ATTACHMENT HARDWARE.  THIS FIFTH CRACK PROGRESSES ALL THE WAY FROM THE HOLE TO THE OUTER EDGE.  THIS AIRCRAFT HAS SPEED MODS AND IS NOT RESTRICTED TO 203 MPH.
